North Dakota, 2005

Tornado in North Dakota, June 26, 2005

June 26, 2005 · NWS BIS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 1:40 PM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT SUN JUN 26 2005

...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH
DAKOTA FOR TONIGHT...

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL.

LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM
FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST
NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A
TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH
DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF
BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED
FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH
DAKOTA ATTM.

MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN
THE WEST DURING THE EVENING.

ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY
INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE
LOOKS TO BE TUESDAY EVENING AND OVERNIGHT.

.LONG TERM...
GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END
BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE
LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE
WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH
APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS
ACROSS THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL.
FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL.

&&

HW/RGT
Hazardous weather outlook, Jun 26, 4:17 AM CST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT MON JUN 26 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
445 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 26, 2:58 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             3 SE TROTTERS           47.29N 103.87W
06/26/2005  0.75 INCH        GOLDEN VALLEY      ND   CO-OP OBSERVER

            PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
            234 PM MDT.

&&

CS/HW
Local storm report, Jun 26, 5:16 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          25 W FORT YATES         46.09N 101.15W
06/26/2005                   SIOUX              ND   TRAINED SPOTTER

&&

CS/HW
Local storm report, Jun 26, 5:30 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY RAIN       10 S NEW TOWN           47.84N 102.49W
06/26/2005  5.00 INCH        MOUNTRAIL          ND   PUBLIC

            5.00 INCHES OF RAIN AT VAN HOOK

0615 PM     HAIL             7 S BOWMAN              46.08N 103.40W
06/26/2005  2.50 INCH        BOWMAN             ND   TRAINED SPOTTER

            GOLFBALL TO TENNIS BALL SIZE HAIL

0610 PM     FLASH FLOOD      NEW TOWN                47.98N 102.49W
06/26/2005                   MOUNTRAIL          ND   PUBLIC

&&

CS/HW
Local storm report, Jun 26, 5:59 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     10 E LANSFORD           48.63N 101.16W
06/26/2005  60 MPH           BOTTINEAU          ND   TRAINED SPOTTER

            ESTIMATED 60 MPH THUNDERSTORM WIND GUST

&&

CS/HW

The radar

The Bismarck radar (KBIS), 118 km away, was scanning. The volume nearest the first event began at 01:03 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Hettinger

When
June 26, 7:03 PM CST to 7:08 PM CST
Where
Hettinger County, 3 mi S of Burt
Rating
F1
Path length
3 mi
Path width
60 yd
Reported by
EMERGENCY MANAGER
Coordinates
46.317, -102.150

Damage to farm yard fences and equipment.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyThe tornado archive for North Dakota, 2005Warnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452685.